Hi! what happen if a person suddenly stop taking prednisone?
- 31 Mar 2015 by scorpiongurl
- 9 April 2015
prednisone is prescribed for many things its usually prescribed in high doses gradully reducing the daily dose down to nothing over a short period of time or if needed daily for patients with long term illnessess it can be prescribed in very small dosages example;my dr prescribed no more than 5 mg per day for his patients with arthritis only one out of 250 patients was taking 20-25mg day which is very dangerous wen taken daily, depending on how long you have been taking it depends on how dangerous it can be. Its designed for short term use!!! Ive been on prednisone 20 mg. daily for about 20 yrs. Its caused me cataracts glaucoma,diabetes and i havent been able to successfully reduce it without severe complications and for those that have taken it longterm should taper it by 1/2 mg every other day for 2weeks then remain at that new lowered dose for 2weeks and repeat the tapering process. until you reach the target goal Prednisone should never be stopped abruptly and should be monitored by your doctor... if only i knew then what i know now i would never had been on it... talk with your dr and i hope you dont have to take it longterm,i hope the best for you
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Nov 2009 • 1 answer
Updated 25 Sep 2018 • 2 answers
Updated 25 May 2012 • 2 answers
Updated 15 May 2013 • 2 answers
Updated 4 Dec 2015 • 1 answer